Transarterial chemoembolization (TACE) is a well accepted and a relatively safe procedure, however certain rare and serious complications may occur during or after the procedure with profound morbidity and mortality. Only a few cases have been reported describing cerebral embolization during the procedure. We are reporting a case in which cerebral lipiodal embolization occurred in the second session of TACE, during the procedure and without any evidence of pulmonary embolism causing midbrain and thalamic infarct. The possible explanation could be an aberrant connection between the hepatic and pulmonary vessels which might have developed due to the involvement of the diaphragm, pleura and pulmonary vessels after the first session of TACE.
|Number of pages||3|
|Journal||JPMA. The Journal of the Pakistan Medical Association|
|Publication status||Published - Mar 2012|
- Cerebral lipiodal embolization
- Pulmonary embolism
- Transarterial chemoembolization